Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 98, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 25, 2005, 5:13 PM CDT for Houston County, Trinity County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2005, 5:13 PM CDT (22:13 UTC)
- Expired
- May 25, 2005, 6:10 PM CDT
- In force
- 57 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Houston County, TX, Trinity County, TX
The radar
The Houston radar (KHGX), 193 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:30 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 25, 3:30 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 330 PM CDT WED MAY 25 2005 .DISCUSSION... MCS CONTINUING TO TREK SE AND TRAILING EDGE EXPECTED TO BRUSH NE ZONES. SEE WOU2. COOL OUTFLOW WINDS RUSHING SE TOWARD REGION WHERE TEMPS ARE AROUND 90 DEGREES. BOTH GFS AND ETA ADVERTISING MCS DEVELOPING TONIGHT OVER N TX AND THEN MOVING SOUTH TO THE HILL COUNTRY. THICKNESS VALUES DROPPING NEXT SEVERAL DAYS AS UPPER RIDGE RETREATS. INCREASING POPS WILL BE IN FCST AS A SERIES OF UPPER LEVEL IMPULSES MOVES ACROSS IN THE NW FLOW. ANY DEVELOPING MCS NEXT TWO DAYS WILL HARD TO PINPOINT BUT IT APPEARS THAT A WEAK BOUNDARY WILL EVENTUALLY SAG TO OUR CWFA THIS SATURDAY. WEAK STEERING CURRENTS ALOFT MAY LEAD TO POSSIBLE LOCALLY HEAVY RAINFALL IF WE GET ANY ORGANIZED CONVECTION. WE SHALL LOWER MAX TEMPS WITH ANTICIPATED INCREASED CLOUD COVER AND LOWER THICKNESS VALUES (FOR THE NEXT SEVERAL DAYS). GFS INDICATE A FRONT MOVING ACROSS REGION EARLY NEXT WEEK AS SURFACE LOW DEVELOPS JUST EAST OF AREA. 37 && .AVIATION... EXPECT VFR CONDITIONS FOR MAJORITY OF THE TERMINALS FOR THE NEXT 24 HOURS OR SO. A FEW EXCEPTIONS TO LOOK FOR THOUGH. BACKDOOR FRONT STALLED ACROSS CNTRL/SRN LA INTO E TX. MCS CURRENTLY MOVING THRU THE DALLAS AREA SHOULD GENERALLY FOLLOW SE ALONG THE BOUNDARY. SO STORMS ARE POSSIBLE UP TOWARD THE LFK AREA AND INTO E TX THIS EVENING. LOOKING FOR ANOTHER STORM COMPLEX TO DEVELOP ACROSS N CNTRL TX OVERNIGHT. THIS SHOULD GRADUALLY WEAKEN WITH TIME...BUT COULD SEE SOME SCT PRECIP MAKE IT INTO THE CLL AREA TOWARD MORNING. BOUNDARIES (WEAK FRONTAL BOUNDARY & LEFTOVER CONVECTION BOUNDARIES) WILL DETERMINE COVERAGE/PLACEMENT OF TSTMS ON THURS. LOW CONFIDENCE FCST BUT BELIEVE LOCATIONS WEST OF I-45 SHOULD SEE THE BETTER SHOT OF POPS THURS WITH AFTN HEATING. 47 && .MARINE... VERY WEAK FLOW REGIME IN PLACE AND DONT SEE MUCH CHANGING ANYTIME SOON. LIGHT ONSHORE WINDS SHOULD PREVAIL...BUT WITH WEAK FRONTAL & CONVECTIVE BOUNDARIES WAVERING NORTH & SOUTH...KINDA HARD TO RULE OUT VARIABLE WIND DIRECTIONS AT TIMES. SEAS SHOULD REMAIN BELOW 4 FEET THRU THE WEEKEND. 47 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 70 86 68 87 69 / 30 30 30 30 30 HOUSTON (IAH) 70 89 69 88 70 / 20 30 20 30 30 GALVESTON (GLS) 74 86 74 84 74 / 10 20 20 30 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX... SEVERE THUNDERSTORM WATCH UNTIL 8 PM WEDNESDAY FOR THE FOLLOWING ZONES...GRIMES...HOUSTON...MADISON...TRINITY...AND WALKER. .GM... NONE. &&
Hazardous weather outlook, May 25, 3:19 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 319 PM CDT WED MAY 25 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-261200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 319 PM CDT WED MAY 25 2005 ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST PORTIONS OF SOUTHEAST TEXAS THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. A DEVELOPING LINE OF THUNDERSTORMS SOUTH OF THE DALLAS AREA WILL BE MOVING SOUTHWARD AND INTO THE REGION LATE THIS AFTERNOON AND THIS EVENING. AREAS NORTH AND EAST OF A LINE FROM CLEVELAND TO CONROE TO MADISONVILLE WILL SEE THE BETTER CHANCES OF SEEING SEVERE THUNDERSTORMS...WITH HAIL AND DAMAGING WINDS THE MAIN THREAT. THESE STORMS WILL EVENTUALLY DISSIPATE AFTER SUNSET. ANOTHER THUNDERSTORM COMPLEX IS FORECAST TO DEVELOP OVER NORTH CENTRAL TEXAS TONIGHT. THESE STORMS WILL ALSO MOVE SOUTHWARD AND WEAKEN WITH TIME...BUT SCATTERED THUNDERSTORMS ARE POSSIBLE NEAR THE COLLEGE STATION AREA TOWARD SUNRISE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERAL WEAK BOUNDARIES...INCLUDING FRONTAL AND RESIDUAL CONVECTIVE BOUNDARIES...WILL LINGER ACROSS THE REGION THROUGH THE WEEKEND. THESE BOUNDARIES WILL BE A FOCUS FOR SCATTERED THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS. UPPER LEVEL WINDS WILL BE FAIRLY LIGHT...SO LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE DUE TO STORM MOVEMENT. OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:21 PM CDT | Tornado Warning | HGX | Polk | 9 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.